PDA

View Full Version : Sulfasalazine



shelley.turner
01-24-2013, 08:59 PM
I was curious if anyone here is on or has been on Sulfasalazine and what were the side effects, if any, for you and did this help you?

I seem to be experiencing constant headaches, dry mouth, and rapid heart beat, among other things.
Until three weeks ago, I was on Lyrica, Prednisone, Methotrexate, Diflunisal, and Folic Acid but because of sudden seizures my Rheumatologist took me off the Lyrica and put me on Sulfasalazine. I am still taking the others.
I have both Lupus and Fribromyalgia and with my lupus being active, my Rheumatologist is more focused on getting that in remission than he is anything else. Anyway, along with the side effects, it seems like all the aches and pains have returned full force.

tgal
01-24-2013, 09:13 PM
In the US we call it Azulfidine. It is used for a variety of things from inflammatory bowel disease, RA AND. Host of others although i have not heard of it for Lupus (but that doesnt meant it isnt used for that... i am not a doctor). I have not take. That particular one so I can't help you with specifics on it but I wil give you a link to information about the drug and hopefully someone else on here has taken it and can give you more personal information.

http://www.drugs.com/cdi/azulfidine.html

shelley.turner
01-25-2013, 08:45 AM
Well, I am from the US and I've done quite a bit of research on the drug by the name Sulfasalazine. In everything I read, it never mentioned Lupus. I discussed it with my MD because having active Lupus, this particular medication makes no sense for me to be taking. It says that the rare side effects are inflamation of the liver, lung, tissue surrounding the heart, colon and pancreas. Common side effects being headache and malaise (the feeling of illness) and hair loss. So I am a bit confused as to why my Rheumatologist would put me on this if it can cause the serious side effects and damage my organs as it states it can, when he told me that I am at risk in the first place??

Thanks for the web site, I'm going there to see what it says. Maybe it will shed a little more light and bring forth a little more understanding.

tgal
01-25-2013, 09:05 AM
Ok. looks like the name you mentioned is the generic. Sorry for the confusion . Most of the meds we take will show pretty harmful "potential" side effects. We must always pay attention to the side effects while keeping in mind that if even 1 person experienced that effect in trials it must go on the pamphlet. I take 12 different meds a day and the list of possible side effects are terrifying however not as terrifying g as what my disease can do, especially when I know that most of them are rare.

i do agree About asking your doctor his reasoning for trying this one on you. Maybe it is something they are experimenting with for lupus since they know it helps with RA and other inflammation issues it could make sense. I would want those answers though.

please let us know. I am curious!